Thunderstorm Wind, Sequatchie
- When
- July 3, 3:50 PM CST
- Where
- Sequatchie County, Countywide
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 35.383, -85.417
Numerous trees and power lines reported down by Sequatchie Valley Electric.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Numerous trees and power lines reported down by Sequatchie Valley Electric.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 3, 3:30 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 530 PM EDT THU JUL 3 2003 THE FOLLOWING ARE ALL THE FORECAST DISCUSSIONS FROM THE PAST 24 HOURS...WITH THE MOST RECENT ON TOP. THIS PROVIDES A HISTORY OF THE DEVELOPMENT OF THE CURRENT FORECAST. ********************************************************************* LATE AFTERNOON FORECAST DISCUSSION (UPDATE) 530 PM EDT THU JUL 3 2003 JUST SENT QUICK UPDATE TO ADD SOME POPS SOUTH AS WELL AS SOUTHERN VALLEY FOR THIS EVENING...SINCE NO PRECIP WAS MENTIONED IN AREAS WHERE RADAR CURRENTLY INDICATED SHOWERS AND THUNDERSTORMS. DID A FEW OTHER MINOR TWEAKS TO SKY AND WINDS SOME ZONES. .MRX... NC...NONE. TN...NONE. VA...NONE. ********************************************************************* AFTERNOON FORECAST DISCUSSION 300 PM EDT THU JUL 3 2003 TONIGHT AND TOMORROW...WEAK HIGH PRESSURE ACROSS THE AREA WITH LIGHT WINDS ALOFT. LOW LEVEL MOISTURE CONTINUES HIGH. SOME VALLEY FOG AGAIN EXPECTED OVERNIGHT. TEMPS NEAR CLIMO WITH WIDELY SCT AFTN/EVE SLOW MOVING SHOWERS. FRIDAY NIGHT THROUGH THURSDAY...A TYPICAL SUMMERTIME PATTERN (HAZY... HOT AND HUMID) WILL CONTINUE ACROSS THE FORECAST AREA THROUGH NEXT WEEK. ISOLATED AFTERNOON AND EVENING CONVECTION LOOKS TO BE POSSIBLE EACH DAY...WITH A SLIGHTLY BETTER CHANCE ON SUNDAY AND WEDNESDAY AS WEAK COLD FRONTS NEAR THE REGION. AS FOR TEMPS...NGM AND GFS NUMBERS ARE IN GOOD AGREEMENT THROUGH THE FORECAST PERIOD AND LOOK REASONABLE. TEMPS SHOULD REMAIN NEAR OR SLIGHTLY ABOVE NORMAL THROUGH NEXT WEEK. THE FOLLOWING NUMBERS ARE PRELIMINARY AND FOR COORDINATION ONLY: CHA 67 90 70 88 / 10 30 30 30 TYS 66 89 69 87 / 10 20 20 30 TRI 61 87 65 86 / 10 20 20 30 OQT 66 89 69 87 / 10 20 20 30 SON/DMG ********************************************************************* MID-MORNING FORECAST DISCUSSION (UPDATE) 1000 AM EDT THU JUL 3 2003 FOG BURNING OFF SLOWLY GIVING WAY TO MOSTLY SUNNY SKIES WITH PARTLY CLOUDY NE DUE TO WRAP AROUND MOISTURE. EXPECT A QUICK WARM UP TODAY. WDLY SCT AFTN CONVECTION FOR E TN MNTS WITH AN ISOLD CHC ALONG CUMBERLAND PLATEAU WHICH WILL NOT BE MENTIONED IN ZFPMRX. SON ********************************************************************* EARLY MORNING FORECAST DISCUSSION 255 AM EDT THU JUL 3 2003 TS BILL HAS FINALLY PAID A FOND FAREWELL TO THE SOUTHERN APPALACHIANS WITH ONLY SOME LINGERING CLOUDS AND FOG TO SHOW. HIGH PRESSURE WILL RETURN WITH TEMPERATURES WARMING TO NEAR 90 OVER MUCH OF THE FORECAST AREA WITH TYPICAL AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE. MODELS VERY CLOSE IN HANDLING NEXT SEVERAL DAYS...AND NO MAJOR PREFERENCE FOR GUIDANCE. FOR COORDINATION PURPOSES ONLY CHA 89 69 91 71 / 10 10 30 30 TYS 88 68 90 70 / 10 10 20 20 TRI 86 62 88 65 / 10 10 20 20 OQT 88 67 88 69 / 10 10 20 20 ********************************************************************* EVENING FORECAST DISCUSSION (UPDATE) 900 PM EDT WED JUL 2 2003 LATEST RADAR SHOWS PRECIP HAS DIMINISHED TO JUST A FEW ISOLATED SHOWERS. CURRENT FORECAST FOR TONIGHT GENERALLY APPEARS TO BE ON TRACK. TEMPS LOOK REASONABLE. PLAN TO SEND UPDATE SOON TO REMOVE EVENING PRECIP WORDING.
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-032100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT THU JUL 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. LCM
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370184.